Alert archive / Texas / Flash Flood Watches in 2007

Flash Flood Watch 3, NWS Midland/Odessa, TX

April 29, 200719 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this flash flood watch at Apr 29, 2007, 4:47 AM CDT for 19 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Apr 29, 2007, 7:00 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2007, 4:47 AM CDT (09:47 UTC)
In effect from
Apr 29, 2007, 7:00 AM CDT
Expired
Apr 30, 2007, 3:25 AM CDT
In force
20 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
None
All 21 counties

Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2574 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KMAF 290947
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
447 AM CDT SUN APR 29 2007

...HEAVY RAINFALL EXPECTED ACROSS THE BIG BEND...MARFA PLATEAU...
DAVIS MOUNTAINS...AND LOWER TRANS PECOS REGIONS OF WEST TEXAS
TODAY AND TONIGHT...

.A SLOW MOVING UPPER STORM SYSTEM OVER NORTHERN MEXICO SUNDAY
MORNING WILL DRIFT EAST TODAY AND TONIGHT. IN ADVANCE OF THIS
SYSTEM ABUNDANT MOISTURE CONTINUES TO STREAM OVER WEST TEXAS AND
SOUTHEASTERN NEW MEXICO FROM BOTH THE GULF OF MEXICO AND FROM THE
SUBTROPICAL PACIFIC. DAYTIME HEATING ALONG WITH LIFT AHEAD OF THIS
UPPER STORM SYSTEM WILL RESULT IN NUMEROUS TO WIDESPREAD SHOWERS
AND THUNDERSTORMS TODAY AND TONIGHT OVER MUCH OF SOUTHWEST TEXAS.
RAINFALL RATES OVER AN INCH PER HOUR WILL BE POSSIBLE...WITH STORM
TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE ACROSS THE BIG
BEND AND LOWER TRANS PECOS REGIONS OF WEST TEXAS. FLASH FLOODING
OF ARROYOS...DRAWS...LOW WATER CROSSINGS...AND OTHER AREAS
SUSCEPTIBLE TO HIGH WATER WILL BE POSSIBLE TODAY AND TONIGHT.

TXZ074-075-079>082-292100-
/O.NEW.KMAF.FF.A.0003.070429T1200Z-070430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ALPINE...FORT STOCKTON...PRESIDIO...
MARFA...BIG BEND NP...MARATHON...SANDERSON
447 AM CDT SUN APR 29 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST TEXAS...INCLUDING 
  THE FOLLOWING AREAS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS 
  AREA...MARFA PLATEAU...PECOS...PRESIDIO VALLEY AND TERRELL.

* THROUGH MONDAY MORNING

* SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL BE
  POSSIBLE TODAY AND TONIGHT ACROSS MUCH OF SOUTHWEST TEXAS.

* RAINFALL RATES OVER AN INCH PER HOUR MAY PRODUCE FLASH FLOODING
  OF ARROYOS...DRAWS...AND LOW WATER CROSSINGS.  

DON/T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER MAY
BE DEEPER THAN IT APPEARS AND LESS THAN A FOOT OF RUSHING WATER
CAN FLOAT MANY VEHICLES. IF YOU ENCOUNTER WATER FLOWING ACROSS A
ROADWAY...TURN AROUND...DON/T DROWN.

FLASH FLOODS CAN OCCUR WITHIN MOMENTS...EVEN MILES AWAY FROM WHERE
THE RAINFALL OCCURS. AVOID CAMPING NEAR STREAMS...RAVINES AND
OTHER LOW AREAS AS THEY MAY BECOME DEADLY RAGING TORRENTS IN A
BRIEF AMOUNT OF TIME.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
2 follow-up statements
000 
WGUS64 KMAF 291952
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 PM CDT SUN APR 29 2007

...HEAVY RAINFALL EXPECTED ACROSS MUCH OF THE AREA INTO THE
TONIGHT...

.A SLOW MOVING BUT POWERFUL UPPER STORM SYSTEM OVER NORTHERN
MEXICO WILL DRIFT INTO WEST TEXAS THIS EVENING. RICH MOISTURE IN
ADVANCE OF THIS SYSTEM IS IN PLACE WHILE A DISSIPATING WARM FRONT
LIFTS NORTH ACROSS THE PERMIAN BASIN. DAYTIME HEATING ACROSS THE
MOUNTAINS WILL AID IN THE DEVELOPMENT OF STORMS AND WITH
ADDITIONAL LIFT ASSOCIATED WITH THE UPPER STORM SYSTEM A LARGE
AREA OF STORMS IS EXPECTED TO FORM AND MOVE EAST ACROSS THE AREA.
THE MOST FAVORED AREA FOR THESE STORMS TO MOVE ACROSS IS BETWEEN
ANDREWS AND THE RIO GRANDE. RAINFALL RATES TO NEAR TWO INCHES PER
HOUR WILL BE POSSIBLE...WITH LOCAL STORM TOTAL RAINFALL AMOUNTS TO
NEAR 4 INCHES POSSIBLE ACROSS THE LOWER TRANS PECOS. FLOODING AND
FLASH FLOODING OF ARROYOS...DRAWS...LOW WATER CROSSINGS...AND
OTHER AREAS SUSCEPTIBLE TO HIGH WATER WILL BE POSSIBLE INTO THE
NIGHT.

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-258-301200-
/O.EXA.KMAF.FF.A.0003.000000T0000Z-070430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
252 PM CDT SUN APR 29 2007 /152 PM MDT SUN APR 29 2007/

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHEAST NEW MEXICO 
  AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW 
  MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE 
  MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN 
  LEA COUNTY. IN TEXAS...ANDREWS...BORDEN...CRANE...DAWSON...
  ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
  LOVING...MARTIN...MIDLAND...MITCHELL...REAGAN...REEVES COUNTY 
  AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 
  54 CORRIDOR...WARD AND WINKLER.

* THROUGH MONDAY MORNING

* SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL BE
  POSSIBLE INTO TONIGHT ACROSS MUCH OF SOUTHWEST TEXAS INCLUDING
  THE PERMIAN BASIN.

* RAINFALL RATES OVER WELL OVER AN INCH PER HOUR MAY PRODUCE
  FLASH FLOODING OF STREETS...ARROYOS...DRAWS...AND LOW WATER 
  CROSSINGS.

DON/T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER MAY
BE DEEPER THAN IT APPEARS AND LESS THAN A FOOT OF RUSHING WATER
CAN FLOAT MANY VEHICLES. IF YOU ENCOUNTER WATER FLOWING ACROSS A
ROADWAY...TURN AROUND...DON/T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

TXZ074-075-079>082-301200-
/O.CON.KMAF.FF.A.0003.000000T0000Z-070430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ALPINE...FORT STOCKTON...PRESIDIO...
MARFA...BIG BEND NP...MARATHON...SANDERSON
252 PM CDT SUN APR 29 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...
  BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU...
  PECOS...PRESIDIO VALLEY AND TERRELL.

* THROUGH MONDAY MORNING

* SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL BE
  POSSIBLE INTO THE NIGHT ACROSS MUCH OF SOUTHWEST TEXAS.

* RAINFALL RATES WELL OVER AN INCH PER HOUR MAY PRODUCE FLASH
  FLOODING OF STREETS...ARROYOS...DRAWS...AND LOW WATER CROSSINGS.

DON/T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER MAY
BE DEEPER THAN IT APPEARS AND LESS THAN A FOOT OF RUSHING WATER
CAN FLOAT MANY VEHICLES. IF YOU ENCOUNTER WATER FLOWING ACROSS A
ROADWAY...TURN AROUND...DON/T DROWN.

FLASH FLOODS CAN OCCUR WITHIN MOMENTS...EVEN MILES AWAY FROM
WHERE THE RAINFALL OCCURS. AVOID CAMPING NEAR STREAMS...RAVINES
AND OTHER LOW AREAS AS THEY MAY BECOME DEADLY RAGING TORRENTS IN
A BRIEF AMOUNT OF TIME.

CONCERNS ARE HIGH ALONG THE RIO GRANDE AND PECOS RIVER FROM
SHEFFIELD TO CHANDLER RANCH ON INDEPENDENCE CREEK AND OTHER
TRIBUTARIES WITH AT LEAST MINOR FLOODING EXPECTED.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS64 KMAF 300825
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
325 AM CDT MON APR 30 2007

...HEAVY RAINFALL ENDS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO...

.AN UPPER LEVEL STORM SYSTEM OVER SOUTHEASTERN NEW MEXICO EARLY
MONDAY MORNING WILL DRIFT NORTHEAST ACROSS THE TEXAS PANHANDLE
TODAY. AS A RESULT...THE THREAT OF WIDESPREAD HEAVY RAINFALL HAS
DECREASED ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO...AND THE
FLASH FLOOD WATCH IS THEREFORE CANCELLED.

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-300930-
/O.CAN.KMAF.FF.A.0003.000000T0000Z-070430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
325 AM CDT MON APR 30 2007 /225 AM MDT MON APR 30 2007/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND
TEXAS HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL HAS ENDED
ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO.

RUNOFF FROM HEAVY RAINS SUNDAY MAY CONTINUE TO CAUSE MINOR
FLOODING BEFORE SUNRISE MONDAY...ESPECIALLY IN AND NEAR
ARROYOS...DRAWS...AND OTHER LOW LYING AND POORLY DRAINED AREAS.
DO NOT DRIVE ACROSS FLOODED ROADS.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Apr 29, 4:39 AM CDT, 8 minutes earlier.

Area forecast discussion, Apr 29, 4:39 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
439 AM CDT SUN APR 29 2007

.DISCUSSION..
HYDROMETEOROLOGICAL IMPACT EVENTS WILL CENTER ON SEVERE CONVECTION
AND FLASH FLOODING THROUGH TONIGHT...WITH ANOTHER ROUND OF
CONVECTION EXPECTED WEDNESDAY AND WEDNESDAY NIGHT.

EXIGENCIES OF THE CURRENT WEATHER SITUATION PRECLUDE A DETAILED
DISCUSSION. UPPER LOW OVER NORTHERN MEXICO HANDLED WELL BY THE
MODELS AND WE SEE LITTLE NEED TO DEVIATE FROM A CONSENSUS OF THEIR
SOLUTIONS. MAXIMUM QPF WILL BE OVER WESTERN ZONES TODAY UNDER
FAVORABLE LARGE SCALE DYNAMIC LIFT AND INCREASING PWAT. THIS AXIS
WILL SHIFT EAST DURING THE AFTERNOON AND EVENING HOURS...WITH A
MAX QPF OVER AN INCH EXPECTED OVER THE LOWER TRANS PECOS TONIGHT.
GIVEN ANTECEDENT CONDITIONS WE WILL ISSUE A FLASH FLOOD WATCH
THROUGH 12Z MONDAY FOR THE DAVIS MOUNTAINS SOUTH TO THE RIO GRANDE
AND EAST TO THE PECOS. SEVERE CONVECTION ALSO A POSSIBILITY...
ESPECIALLY IN AREAS WHERE INSOLATION IS MAXIMIZED.

PRECIP WILL SHIFT EAST MONDAY AS LIFT AND MOISTURE ASSOCIATED WITH
THE AFOREMENTIONED UPPER LOW TRANSLATES EAST. WILL HOLD ONTO POPS
ACROSS EASTERN AND CENTRAL ZONES IN THE MORNING...THEN ACROSS THE
EAST DURING THE AFTERNOON AND EVENING. SHORTWAVE RIDGING BETWEEN
THIS SYSTEM AND ANOTHER DEVELOPING OVER THE SOUTHWESTERN DESERTS
WILL BE BRIEF...WITH DEEPER MOISTURE EXPECTED AREAWIDE WEDNESDAY
AND WEDNESDAY NIGHT. COULD SEE ANOTHER ROUND OF HEAVY RAINFALL WITH
THIS NEXT SYSTEM. THEREAFTER...MODELS ARE ALL OVER THE PLACE WITH
REGARDS TO THE EVOLUTION OF A DEEP UPPER TROUGH OVER THE WESTERN
CONUS. CONFIDENCE IN ANY ONE SOLUTION IS POOR AT THE MOMENT...
HENCE NO SIGNIFICANT CHANGES WERE MADE TO THE ONGOING EXTENDED
FORECAST.

TEMPERATURES WERE TRENDED DOWNWARD A BIT OWING TO EXPECTED
EVAPOTRANSPIRATION AND LOWERED INSOLATION WEDNESDAY THROUGH FRIDAY...
OTHERWISE A BLEND OF THE GFS AND GFS ENSEMBLE MEANS WERE USED.
HPC QPF LOOKS REASONABLE BUT DID LOWER AMOUNTS TONIGHT BY ABOUT 20
PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              79  62  75  61  /  40  70  70  20
CARLSBAD NM                76  58  85  58  /  60  50  20  10
DRYDEN TX                  81  63  83  64  /  60  90  50  20
FORT STOCKTON TX           79  60  83  63  /  60  80  40  20
GUADALUPE PASS TX          72  53  81  59  /  70  40  20  10
HOBBS NM                   76  59  82  60  /  50  60  20  20
MARFA TX                   74  51  79  50  /  70  50  20  10
MIDLAND INTL AIRPORT TX    78  60  79  60  /  40  80  50  20
ODESSA TX                  79  60  81  61  /  50  80  50  20
WINK TX                    81  60  87  60  /  60  70  30  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH FROM 7 AM THIS MORNING TO 7 AM CDT MONDAY FOR
     THE FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE
     MOUNTAINS AREA...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
     TERRELL.

&&

21/70
Hazardous weather outlook, Apr 28, 1:54 PM CDT, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
154 PM CDT SAT APR 28 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-291900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
154 PM CDT SAT APR 28 2007 /1254 PM MDT SAT APR 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
MUCH OF TRANS PECOS LATE THIS AFTERNOON AND EVENING. THE BEST
CHANCE OF THUNDERSTORMS WILL EXIST ALONG AND WEST OF THE GUADALUPE
AND DAVIS MOUNTAINS...AND THE BIG BEND REGION...SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING
THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY CONCERNS. FREQUENT
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINS WILL ALSO
ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST FOR
ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO SUNDAY. THE BEST CHANCE
FOR STORMS WILL OCCUR SUNDAY AFTERNOON AND EVENING. WIND GUSTS TO
50 MPH AND HAIL MAY ACCOMPANY THE STRONGEST OF THESE STORMS. HEAVY
RAINFALL AND DEADLY LIGHTNING ARE ALSO POSSIBLE.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS IN THE FORECAST FOR
WEDNESDAY AND WEDNESDAY NIGHT. GUSTY WINDS...SMALL HAIL...HEAVY
RAIN...AND DEADLY LIGHTNING ARE EXPECTED OVER MUCH OF WEST TEXAS
AND SOUTHEASTERN NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED THIS
AFTERNOON ACROSS FAR WEST TEXAS.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Apr 29, 12:49 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1249 AM CDT SUN APR 29 2007

TXZ079-080-290645-
PRESIDIO VALLEY-MARFA PLATEAU-
1249 AM CDT SUN APR 29 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN PRESIDIO COUNTY.

STRONG THUNDERSTORMS WILL CROSS THE RIO GRANDE INTO SOUTHWESTERN
PRESIDIO COUNTY THROUGH 145 AM CDT. AT 1246 AM CDT...STRONG
THUNDERSTORMS WERE DETECTED FROM ABOUT 7 MILES WEST OF PRESIDIO...TO
ABOUT 14 MILES SOUTHWEST OF PRESIDIO. MOVEMENT IS TO THE NORTHEAST
AT 20 MPH.

THESE STORMS WILL AFFECT AREAS NEAR PRESIDIO...INCLUDING FM 170
NORTHWEST OF PRESIDIO. THE STORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS NEAR 50 MPH...PEA TO DIME SIZE HAIL...VERY HEAVY
RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SAFE SHELTER IN A
STURDY LOCATION.
Special weather statement, Apr 29, 2:21 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 AM CDT SUN APR 29 2007

TXZ079-080-290815-
PRESIDIO VALLEY-MARFA PLATEAU-
221 AM CDT SUN APR 29 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN PRESIDIO COUNTY.

A STRONG THUNDERSTORM WILL CROSS THE RIO GRANDE RIVER INTO
SOUTHWESTERN PRESIDIO COUNTY THROUGH 315 AM CDT. AT 215 AM
CDT...THIS STORM WAS LOCATED 10 MILES SOUTH OF RUIDOSA...OR ABOUT 17
MILES SOUTH OF CANDELARIA...AND WAS MOVING NORTH AT 20 MPH.

THIS STORM WILL CROSS RIVER ROAD 170 NEAR RUIDOSA BY 230 AM
CDT...AND WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS
OF 50 MPH...HAIL...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SAFE SHELTER INSIDE A
STURDY STRUCTURE. MONITOR LOCAL MEDIA OUTLETS FOR ADDITIONAL
STATEMENTS OR WARNINGS FROM THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.
Special weather statement, Apr 29, 3:37 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
337 AM CDT SUN APR 29 2007

TXZ079>081-290930-
PRESIDIO VALLEY-BIG BEND AREA-MARFA PLATEAU-
337 AM CDT SUN APR 29 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN PRESIDIO AND
SOUTHWESTERN BREWSTER COUNTIES.

A STRONG THUNDERSTORM WILL MOVE INTO LAJITAS BETWEEN 345 AND 355 AM
CDT. AT 336 AM CDT...THIS STORM WAS LOCATED 6 MILES SOUTH OF
LAJITAS...AND WAS MOVING NORTH AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AROUND 50
MPH...DIME SIZE HAIL...VERY HEAVY RAIN...AND FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES.

RESIDENTS IN THE COMMUNITY OF LAJITAS SHOULD SEEK SAFE SHELTER
INDOORS UNTIL THE STORM HAS PASSED.

CONTINUE TO MONITOR LOCAL MEDIA OUTLETS FOR ADDITIONAL STATEMENTS OR
WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
Special weather statement, Apr 29, 3:46 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
346 AM CDT SUN APR 29 2007

TXZ079-080-290945-
PRESIDIO VALLEY-MARFA PLATEAU-
346 AM CDT SUN APR 29 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN PRESIDIO COUNTY.

A STRONG THUNDERSTORM WILL AFFECT THE COMMUNITY OF PRESIDIO...AND
AREAS NORTHWEST OF PRESIDIO ALONG RIVER ROAD 170 THROUGH 415 AM CDT.
AT 341 AM CDT...THE STRONGEST PART OF THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF PRESIDIO...AND WAS MOVING NORTH AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AROUND 50
MPH...PEA TO DIME SIZE HAIL...VERY HEAVY RAIN...AND FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES.

RESIDENTS IN THE COMMUNITY OF PRESIDIO SHOULD SEEK SAFE SHELTER
UNTIL THE STORM HAS PASSED.

CONTINUE TO MONITOR LOCAL MEDIA OUTLETS FOR ADDITIONAL STATEMENTS OR
WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:15 PM CDTSevere Thunderstorm WarningMAFBrewster60 min
Apr 28, 8:30 PM CDTFlash Flood WarningMAFBrewster3 hr
Apr 29, 4:28 AM CDTSevere Thunderstorm WarningMAFBrewster62 min
Apr 29, 5:37 AM CDTFlash Flood WarningMAFBrewster3 hr
Apr 29, 5:56 AM CDTSevere Thunderstorm WarningMAFBrewster64 min
Apr 29, 7:52 AM CDTFlash Flood WarningMAFCrane, Pecos, Ward4 hr
Apr 29, 10:04 AM CDTFlash Flood WarningMAFPecos3 hr
Apr 29, 11:29 AM CDTSevere Thunderstorm WarningMAFJeff Davis61 min
Apr 29, 11:49 AM CDTTornado WarningMAFJeff Davis56 min
Apr 29, 12:25 PM CDTSevere Thunderstorm WarningMAFUpton35 min
Apr 29, 12:35 PM CDTSevere Thunderstorm WarningMAFCulberson55 min
Apr 29, 12:43 PM CDTTornado WarningMAFJeff Davis, Reeves62 min
Apr 29, 12:51 PM CDTSevere Thunderstorm WarningMAFJeff Davis54 min
Apr 29, 1:00 PM CDTSevere Thunderstorm WarningMAFGlasscock, Midland60 min
Apr 29, 1:30 PM CDTSevere Thunderstorm WarningMAFWard60 min
Apr 29, 1:34 PM CDTSevere Thunderstorm WarningMAFCulberson56 min
Apr 29, 1:37 PM CDTTornado WarningMAFReeves53 min
Apr 29, 1:50 PM CDTFlash Flood WarningMAFCrane, Pecos, Ward3 hr
Apr 29, 1:57 PM CDTSevere Thunderstorm WarningMAFHoward63 min
Apr 29, 2:01 PM CDTFlash Flood WarningMAFCulberson, Jeff Davis3 hr
Apr 29, 2:10 PM CDTSevere Thunderstorm WarningMAFBrewster44 min
Apr 29, 2:23 PM CDTSevere Thunderstorm WarningMAFCulberson, Jeff Davis67 min
Apr 29, 2:48 PM CDTFlash Flood WarningMAFEctor4 hr
Apr 29, 2:50 PM CDTSevere Thunderstorm WarningMAFReeves55 min
Apr 29, 3:31 PM CDTSevere Thunderstorm WarningMAFReeves59 min
Apr 29, 3:38 PM CDTSevere Thunderstorm WarningMAFReeves67 min
Apr 29, 4:00 PM CDTSevere Thunderstorm WarningMAFCrane60 min
Apr 29, 4:03 PM CDTSevere Thunderstorm WarningMAFPecos57 min
Apr 29, 4:14 PM CDTSevere Thunderstorm WarningMAFEctor61 min
Apr 29, 4:40 PM CDTSevere Thunderstorm WarningMAFReeves65 min
Apr 29, 4:44 PM CDTTornado WarningMAFPecos61 min
Apr 29, 5:07 PM CDTFlash Flood WarningMAFMidland3 hr
Apr 29, 5:16 PM CDTSevere Thunderstorm WarningMAFMidland59 min
Apr 29, 5:24 PM CDTTornado WarningMAFPecos66 min
Apr 29, 5:32 PM CDTFlash Flood WarningMAFPecos4 hr
Apr 29, 5:36 PM CDTSevere Thunderstorm WarningMAFGlasscock54 min
Apr 29, 5:58 PM CDTTornado WarningMAFPecos47 min
Apr 29, 6:05 PM CDTSevere Thunderstorm WarningMAFBrewster55 min
Apr 29, 6:19 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos56 min
Apr 29, 6:21 PM CDTSevere Thunderstorm WarningMAFUpton24 min
Apr 29, 6:29 PM CDTSevere Thunderstorm WarningMAFHoward61 min
Apr 29, 6:50 PM CDTTornado WarningMAFCrane, Pecos55 min
Apr 29, 6:56 PM CDTFlash Flood WarningMAFEctor5 hr
Apr 29, 6:59 PM CDTSevere Thunderstorm WarningMAFGlasscock46 min
Apr 29, 11:59 AM CDTSevere Thunderstorm WarningMAFLea61 min

Nearby

Flash Flood Watches in Texas, 2007Flash Flood Watches in New Mexico, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.